Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 78, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Dec 17, 2021, 10:58 PM CST for 5 counties in Missouri. It was in force for 22 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 17, 2021, 10:58 PM CST (04:58 UTC)
- Expired
- Dec 18, 2021, 8:46 PM CST
- In force
- 22 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Douglas County, MO, Ozark County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 66 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 18, 7:00 AM CST | HEAVY RAIN 4.19 | 1 Wnw Kirbyville, MO | 24 HOUR RAINFALL. COCORAHS STATION MO-TY1. |
| Dec 18, 7:29 AM CST | HEAVY RAIN 5 | Brownbranch, MO | STORM TOTAL RAINFALL. RELAYED BY MEDIA PARTNER. |
| Dec 18, 8:20 AM CST | HEAVY RAIN 5.7 | Wasola, MO | |
| Dec 18, 8:54 AM CST | HEAVY RAIN 3.54 | Ava, MO | STORM TOTAL RAINFALL RELAYED BY AMATEUR RADIO. |
| Dec 18, 9:47 AM CST | FLOOD | 8 Sse Mountain Grove, MO | EXCESSIVE RAINFALL CAUSED THE NORTH FORK RIVER TO OVERTOP HWY EE. |
| Dec 18, 9:49 AM CST | FLOOD | 2 E Rockbridge, MO | EXCESSIVE RAINFALL CAUSED BRYANT CREEK TO OVERTOP HWY 95. |
| Dec 18, 9:51 AM CST | FLOOD | 1 Ne Sycamore, MO | EXCESSIVE RAINFALL CAUSED BRYANT CREEK TO OVERTOP HWY 181. |
| Dec 18, 9:54 AM CST | FLOOD | 5 Sse Sycamore, MO | EXCESSIVE RAINFALL CAUSED THE NORTH FORK RIVER TO OVERTOP STATE HWY H. |
| Dec 18, 10:03 AM CST | FLOOD | 4 Ssw Hardenville, MO | EXCESSIVE RAINFALL CAUSED POSSUM WALK CREEK TO OVERTOP HWY T. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830
WGUS43 KSGF 180458
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1058 PM CST Fri Dec 17 2021
.Heavy rainfall this past evening has resulted in flooded roads and
low water crossings. Although the heaviest rain has ended, residual
flooding will continue overnight as the waters slowly recede.
MOC043-067-153-209-213-181400-
/O.NEW.KSGF.FA.W.0078.211218T0458Z-211218T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-Douglas MO-Ozark MO-Stone MO-Taney MO-
1058 PM CST Fri Dec 17 2021
...FLOOD WARNING IN EFFECT UNTIL 8 AM CST SATURDAY...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...A portion of southwest Missouri, including the following
counties, Christian, Douglas, Ozark, Stone and Taney.
* WHEN...Until 800 AM CST Saturday.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring.
* ADDITIONAL DETAILS...
- At 1058 PM CST, Local law enforcement reported heavy rain in
the warned area due to thunderstorms. Flooding is ongoing or
expected to begin shortly. Between 1 and 4 inches of rain
have fallen.
- This includes the following low water crossings...
Lick Creek at County Road 528, Bull Creek at Center Road,
Little North Fork River at County Road 916, Beaver Creek at
County Road 524 and Pond Fork at County Road 883.
- Some locations that will experience flooding include...
Branson, Ava, Kimberling City, Forsyth, Hollister, Silver
Dollar City, Merriam Woods and Reeds Spring.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3669 9358 3707 9289 3705 9209 3650 9214
3650 9358
$$3 follow-up statements
310
WGUS43 KSGF 180950
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
350 AM CST Sat Dec 18 2021
MOC043-067-153-209-213-181600-
/O.EXT.KSGF.FA.W.0078.000000T0000Z-211218T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-Douglas MO-Ozark MO-Stone MO-Taney MO-
350 AM CST Sat Dec 18 2021
...FLOOD WARNING NOW IN EFFECT UNTIL 10 AM CST THIS MORNING...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...A portion of southwest Missouri, including the following
counties, Christian, Douglas, Ozark, Stone and Taney.
* WHEN...Until 1000 AM CST Saturday.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring.
* ADDITIONAL DETAILS...
- At 350 AM CST, Local law enforcement reported heavy rain in
the warned area due to thunderstorms. Flooding is ongoing or
expected to begin shortly. Between 1 and 4 inches of rain
have fallen.
- This includes the following low water crossings...
Lick Creek at County Road 528, Bull Creek at Center Road,
Little North Fork River at County Road 916, Beaver Creek at
County Road 524 and Pond Fork at County Road 883.
- Some locations that will experience flooding include...
Branson, Ava, Kimberling City, Forsyth, Hollister, Silver
Dollar City, Merriam Woods and Reeds Spring.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3669 9358 3707 9289 3705 9209 3650 9214
3650 9358
$$
KP036
WGUS43 KSGF 181545
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
945 AM CST Sat Dec 18 2021
MOC043-067-153-209-213-190300-
/O.EXT.KSGF.FA.W.0078.000000T0000Z-211219T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-Douglas MO-Ozark MO-Stone MO-Taney MO-
945 AM CST Sat Dec 18 2021
...FLOOD WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...A portion of southwest Missouri, including the following
counties, Christian, Douglas, Ozark, Stone and Taney.
* WHEN...Until 900 PM CST Saturday.
* IMPACTS...Low-water crossings are inundated with water and may not
be passable.
* ADDITIONAL DETAILS...
- At 944 AM CST, The Department of Transportation reported
flooding from previous heavy rain in the warned area. Between
1 and 5 inches of rain have fallen.
- This includes the following low water crossings...
Lick Creek at County Road 528, Bull Creek at Center Road,
Little North Fork River at County Road 916, Beaver Creek at
County Road 524, Pond Fork at County Road 883, Cowskin Creek
at Highway Y, Bryant Creek at Highway U, and North Fork River
at Highway EE.
- Some locations that will experience flooding include...
Branson, Ava, Kimberling City, Forsyth, Hollister, Silver
Dollar City, Merriam Woods and Reeds Spring.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3669 9358 3707 9289 3705 9209 3650 9214
3650 9358
$$
DC351
WGUS83 KSGF 190246
FLSSGF
Flood Statement
National Weather Service Springfield MO
846 PM CST Sat Dec 18 2021
MOC043-067-153-209-213-190256-
/O.CAN.KSGF.FA.W.0078.000000T0000Z-211219T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-Douglas MO-Ozark MO-Stone MO-Taney MO-
846 PM CST Sat Dec 18 2021
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for a portion of southwest Missouri,
including the following counties, Christian, Douglas, Ozark, Stone
and Taney.
Flood waters have receded. Flooding is no longer expected to pose a
widespread threat. Please continue to heed remaining road closures.
LAT...LON 3669 9358 3682 9334 3707 9289 3707 9286
3707 9284 3707 9283 3705 9209 3679 9211
3650 9214 3650 9358 3664 9358 3665 9358
$$
DSAWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Dec 17, 7:54 PM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Dec 17, 7:54 PM CST, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Springfield MO 754 PM CST Fri Dec 17 2021 Key Messages: 1. Flooding possible over southern Missouri late this afternoon into the evening as periods of heavy rain move over areas from Branson into south central MO. 2. Colder Saturday night with lows in the 20s, wind chills in the teens. 3. Remaining dry with above normal temperatures ending out the work week. .UPDATE... Issued at 735 PM CST Fri Dec 17 2021 Seeing rapid rises on creeks in far southern MO where heavier rainfall rates have occurred at times since 4-5 pm. A few low water crossings and water rescues have been reported. Heaviest rain has been from southern McDonald-southern Barry east and northeast through the Branson area into Douglas Co. Some areas have seen 4 inches plus since midnight (Branson-Lampe). Southern edge of the rain shield with the overall highest rainfall rates will shift southeast with time as a frontal wave now over far sw MO shifts ene through southern MO. Will keep current watch in place with the same timing with what hopefully be the last wave of heavy rain in counties along the MO/AR line over the next 3-4 hours. Seeing some stratus build down/fog just near, behind the sfc wave at KJLN. May not last too long but will look at adding some fog to the fcst database/grids. && .SHORT TERM...(This evening through Sunday) Issued at 146 PM CST Fri Dec 17 2021 A Flood Watch has been issued until midnight for areas along the Arkansas border. A warm front was slowly lifting northward into northern Arkansas this afternoon leading to a band of showers with scattered thunderstorms with heavier rainfall from northern Arkansas into southern Missouri...with an H8 front demarking the northern edge of the band closer to I-44. KSGF precipitable water at 12z was 0.84 and has likely climbed to at or above an inch...pushing the climatology maximum for December. IR satellite shows one area of stronger lift over south central Missouri...with cloud tops cooling again to the west further raising the concern for flooding over southern Missouri ahead of an approaching cold front. Note that the H8 winds are veered to the southwest to mitigate full potential for training cells, but the combination of unseasonable moisture, MUCAPE of 500-750 j/kg and additional moderate to heavy rain falling on areas that received 1-2 inches of rain today prompted the issuance of a short fuse Flood Watch. The rain will be quicker to clear in the west however a weak surface wave will slow the passage of the front initially then expect the front to gain speed by mid evening with the passage of the wave. Rainfall coverage as a result will diminish by late evening...with some lingering post frontal light rain possible overnight. Cold advection on Saturday combined with cloud cover persisting into the afternoon will keep temperatures in the 30s for much of the day...with wind chills if not actual temperatures dropping into the teens Saturday night. Another cold day will follow on Sunday. .LONG TERM...(Monday through Friday) Issued at 235 PM CST Fri Dec 17 2021 A closed wave will advect across the Southern Plains on Monday potentially bringing some clouds but no precipitation to the forecast area. The rest of the forecast period looks to be dry as zonal flow limits cyclogenesis. Temperatures will rebound to around normal on Tuesday...followed by a bit above normal into the Christmas weekend. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 735 PM CST Fri Dec 17 2021 KSGF/KJLN/KBBG tafs: Sfc low near the MO/AR/OK tri-state area will shift east over the next few hours. Generally IFR ceilings will continue in the near term. Expect heavier showers east of the low with drizzle fog trailing the low as it exits. Should see a gradual improvement in ceilings later in the period as the low shifts well east of the area. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...Flood Watch until midnight CST tonight for MOZ096>098-104>106. KS...NONE. && UPDATE...DSA SHORT TERM...Runnels LONG TERM...Runnels AVIATION...DSA
Hazardous weather outlook, Dec 17, 1:10 PM CST, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 110 PM CST Fri Dec 17 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 110 PM CST Fri Dec 17 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated flooding risk. Limited lightning risk. DISCUSSION... Heavy rain associated with showers and thunderstorms over southern Missouri will lead to the potential for localized flooding. Over an inch of rain had fallen over parts of southern Missouri this morning...with an additional one to one and a half inches expected into the early evening from the Branson area eastward into south central Missouri. Localized flooding will be possible where storms track over the same area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight...though flooding should be reported if observed. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Runnels
In the hours before
Local storm report, Dec 17, 9:45 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 3 SSE KIRBYVILLE 36.59N 93.14W
12/17/2021 TANEY MO PUBLIC
HWY J FLOODED AND CLOSED.
&&
DSALocal storm report, Dec 17, 9:48 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 4 SSW HARDENVILLE 36.54N 92.41W
12/17/2021 OZARK MO DEPT OF HIGHWAYS
HWY T FLOODED. CLOSED.
&&
DSALocal storm report, Dec 17, 9:49 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 4 WNW AVA 36.97N 92.73W
12/17/2021 DOUGLAS MO DEPT OF HIGHWAYS
HWY Y CLOSED AT COWSKIN CREEK.
&&
DSALocal storm report, Dec 17, 9:52 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 4 NNW BRUSHYKNOB 37.01N 92.52W
12/17/2021 DOUGLAS MO DEPT OF HIGHWAYS
HWY U CLOSED AT BRYANT CREEK.
&&
DSALocal storm report, Dec 17, 9:56 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 2 W CLEAR SPRINGS 37.10N 91.89W
12/17/2021 TEXAS MO DEPT OF HIGHWAYS
HWY U CLOSED/FLOODED. SOUTH PRONG JACKS FORK
RIVER.
&&
DSALocal storm report, Dec 17, 9:58 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
958 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLASH FLOOD 5 ESE WILLOW SPRINGS 36.96N 91.88W
12/17/2021 HOWELL MO DEPT OF HIGHWAYS
HIGHWAY U FLOODED AT ELEVEN POINT RIVER.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 6:10 PM CST | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 5 hr |
| Dec 17, 6:42 PM CST | Flash Flood Warning | SGF | Barry | 4 hr |
| Dec 17, 7:58 PM CST | River Flood Warning | SGF | Pulaski | 43 hr |
| Dec 17, 8:08 PM CST | Flash Flood Warning | SGF | Howell, Texas | 6 hr |
| Dec 17, 8:40 PM CST | Areal Flood Warning | SGF | McDonald | 13 hr |
| Dec 17, 9:25 PM CST | Flash Flood Warning | SGF | Shannon | 5 hr |
| Dec 18, 2:00 AM CST | Areal Flood Warning | SGF | Howell, Oregon, Shannon, Texas | 19 hr |
| Dec 18, 3:10 AM CST | Areal Flood Advisory | SGF | Howell, Oregon, Ozark | 7 hr |
| Dec 18, 3:49 AM CST | Areal Flood Advisory | SGF | Barry, Christian, McDonald, Stone | 3 hr |
| Dec 18, 7:08 AM CST | River Flood Warning | SGF | Shannon | 13 hr |
| Dec 18, 7:08 AM CST | River Flood Warning | SGF | Shannon | 12 hr |
| Dec 18, 7:16 AM CST | Areal Flood Warning | SGF | Barry, Stone | 3 hr |
| Dec 18, 8:36 AM CST | Areal Flood Warning | SGF | Howell, Oregon | 12 hr |
| Dec 18, 9:54 AM CST | Areal Flood Warning | SGF | Barry | 8 hr |
| Dec 18, 9:59 AM CST | Areal Flood Warning | SGF | McDonald | 8 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.